MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Emerge?; Catheters, Transluminal Coronary Angioplasty, Percutaneous

BOSTON SCIENTIFIC CORPORATION Emerge?; Catheters, Transluminal Coronary Angioplasty, Percutaneous
Model Number H7493918915200
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Difficult to Remove (1528); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties and shaft break occurred.The patient presented with a thrombus in the saphenous vein graft (svg) to the diagonal artery and underwent percutaneous coronary intervention.The origin of the svg was difficult to cannulate, and the vessel was moderately tortuous without calcification.The thrombus was described as severe and required thrombectomy with a non-boston scientific (bsc) thrombectomy device.A 2.00mm x 15mm emerge balloon catheter was used to block a branch from thrombus while tissue plasminogen activator was being delivered through a non-bsc guide extension catheter.A non-bsc guide catheter was used and was not coaxial to the svg ostium.Although a lot of push was required, the balloon was delivered to the intended branch and inflated.During withdrawal, the distal shaft broke and the device appeared to be stuck within the non-bsc guide catheter/non-bsc guide extension catheter.The device was in two pieces but was removed together with the non-bsc guide catheter and non-bsc guide extension catheter.There were no patient complications, and the patient outcome was stable.
 
Additional Manufacturer Narrative
G4: premarket / 510(k) #: k113220, k163174.
 
Additional Manufacturer Narrative
G4: premarket / 510(k) #: continue k163174.With all the available information, boston scientific concludes: device analysis findings: fg emerge mr, us 2.00mm x 15mm from balloon catheter was returned for analysis.Visual, tactile and microscopic analysis was performed on the device.A visual and tactile examination identified multiple kinks along the length of the hypotube shaft.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion identified kinking and stretching throughout the extrusion.A shaft break was also noted in the extrusion approximately 17cm distal to the midshaft bond.A detailed microscopic examination of the balloon material identified no tears or pinholes in the balloon.A microscopic examination of the bumper tip showed no signs of distal tip damage.Device history record (dhr) review: review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed and confirmed that the event was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to procedure.This conclusion code is based on the available information and the review conducted at the boston scientific site.Returned product analysis confirmed the allegation with a shaft break identified in the polymer extrusion.Analysis also noted severe kinking and stretching throughout the extrusion at multiple points and several hypo tube kinks were also observed.Based on the available information there is evidence to suggest that significant tensile forces were applied to the delivery system of the device.Considering that the location of the break is in the flexible polymer element of the delivery system alongside the other damage observed it is likely that the shaft snapped due to excessive strain on the extrusion.This was likely a combination of procedural factors such as interaction between the user and the device, the device and the ancillary devices used and the challenging anatomy being treated in the branch.
 
Event or Problem Description

Brand Name
Emerge?
Common Device Name
Catheters, Transluminal Coronary Angioplasty, Percutaneous
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50263549
Report Number2124215-2026-43881
Device Sequence Number13418368
Product Code LOX
UDI-Device Identifier08714729806196
UDI-Public(01)08714729806196(17)280917(10)38361841
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493918915200
Device Catalogue NumberH7493918915200
Device Lot Number0038361841
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2026
Supplement Date Received by Manufacturer08/31/2026
Initial Report FDA Received Date08/16/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale